Hail, Bryan
- When
- May 13, 8:00 AM CST
- Where
- Bryan County, 1 mi SE of Colbert
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.833, -96.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 2:20 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 320 AM CDT TUE MAY 13 2003 WAA PATTERN CONTINUES ACROSS THE AREA...WITH A 40-50 KT LLJ. ELEVATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE FA AS THE LLJ CONTINUES TO ADVECT MOISTURE INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE UNTIL THE LLJ WEAKENS THIS MORNING. WILL CONTINUE TO MONITOR RADARS AND MAKE ANY NEEDED LAST MINUTE CHANGES TO MORNING POPS. SFC LOW CONTINUES TO DEVELOP EARLY THIS MORNING IN SOUTHEASTERN COLORADO...WITH THE ASSOCIATED DRYLINE AND COLD FRONT IN EASTERN NEW MEXICO. THE DRYLINE WILL MOVE EASTWARD INTO THE EASTERN TEXAS PANHANDLE BY LATE THIS AFTERNOON. A SFC LOW IS ALSO EXPECTED TO DEVELOP IN WESTERN TEXAS/EXTREME SOUTHWESTERN OK TODAY...WITH AN ASSOCIATED WARM FRONT MOVING ACROSS THE FA. AREAS TO THE EAST OF THE DRYLINE WILL BECOME VERY UNSTABLE...WITH RICH MOISTURE RETURN CONTINUING TODAY. A WEAK MID TO UPR LVL PATTERN WILL CONTINUE OVER THE AREA. HOWEVER...ANY BOUNDARIES FROM THE MORNING CONVECTION, THE DRYLINE, AND WARM FRONT ALL OF WHICH ARE EXPECTED TO BE IN THE AREA SHOULD PROVIDE ENOUGH LIFT FOR CONVECTION TO DEVELOP. SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SUPERCELLS TO DEVELOP...WITH A THREAT OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY AS SFC COLD FRONT APPROACHES AND MOVES ACROSS THE FA. THUNDERSTORM CHANCES WILL RETURN LATE THURS AND CONTINUE THRU SAT AS UPR LVL SYSTEM APPROACHES AND MOVES ACROSS THE SOUTHERN PLAINS. DID NOT MAKE ANY MAJOR CHANGES TO EXTENDED. PRELIMINARY NUMBERS... OKC 77 65 81 61 / 40 60 50 20 HBR 84 64 84 58 / 40 50 30 20 SPS 85 67 88 63 / 30 50 30 30 GAG 83 61 82 54 / 40 40 20 20 PNC 77 61 79 56 / 40 60 30 20 DUA 81 67 82 64 / 40 60 50 30 FORECAST ID = 25 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-131700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE MAY 13 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS GENERALLY EAST OF A BUFFALO OKLAHOMA TO KNOX CITY
TEXAS LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON THROUGH THIS EVENING.
DISCUSSION...
ELEVATED THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS PARTS OF
OKLAHOMA AS A STRONG SOUTHERLY LOW LEVEL JET CONTINUES TO BRING
MOIST UNSTABLE AIR INTO THE REGION. INSTABILITY IS SUFFICIENT FOR A
FEW THESE THUNDERSTORMS TO BECOME SEVERE...WITH LARGE HAIL BEING THE
MAIN THREAT. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AND
MOVE INTO EASTERN OKLAHOMA LATER TODAY AS THE LOW LEVEL JET WEAKENS.
A SURFACE LOW PRESSURE AREA OVER SOUTHEASTERN COLORADO THIS MORNING
WILL MOVE INTO KANSAS THIS AFTERNOON WITH A DRY LINE PUSHING
EASTWARD TO NEAR THE TEXAS OKLAHOMA BORDER. A WARM FRONT OVER NORTH
TEXAS WILL LIFT NORTHWARD INTO OKLAHOMA DURING THE DAY AND MAY BE
REINFORCED BY AN OUTFLOW BOUNDARY FROM THE EARLY MORNING
THUNDERSTORM ACTIVITY. LOW LEVEL MOISTURE WILL INCREASE RAPIDLY
TODAY EAST OF THE DRY LINE WITH DEWPOINTS RISING WELL INTO THE 60S.
AS A RESULT THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE THIS
AFTERNOON. A CAP IS EXPECTED TO LIMIT THUNDERSTORM DEVELOPMENT UNTIL
LATE AFTERNOON WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRY
LINE. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE WARM FRONT OR
RESIDUAL OUTFLOW BOUNDARIES. SHEAR PROFILES THIS AFTERNOON ARE
EXPECTED TO BE FAVORABLE FOR SUPERCELL DEVELOPMENT WITH LARGE HAIL
AND STRONG WINDS THE MAIN THREAT. A FEW TORNADOES WILL ALSO BE
POSSIBLE...WITH STORMS NEAR THE WARM FRONT/OUTFLOW BOUNDARY POSING
THE GREATEST TORNADO THREAT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH LATE FRIDAY.
THE GREATEST RISK OF SEVERE WEATHER WILL BE ON WEDNESDAY AND
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 13:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360664.